# SDR 2012FA0000434

- Difficulty date: June 25, 2012
- Submitted: June 25, 2012
- Operation: General aviation
- Aircraft: N286DS
- Make and model: Diamon DA 40
- Aircraft serial: 40286
- Aircraft time: 11,115 hours
- Engine: Lyc IO360A1A
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Condition: Shorted
- Location: Battery Pack
- Part time: 1,112 hours, 1,112 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, NOTICED STRONG SMOKE JODOR IN COCKPIT. TURNED OFF ELECTRICAL SYSTEM AND LANDED. EXAMINATION SHOWED THAT THE ESSENTIAL BUSS EMERGENCY BATTERY PACK UNDER CO PILOT PANEL WAS BURNED. FOUND A VERY SMALL SCREW HAD FALLEN FROM SOMEWHERE IN PANEL AND LANDED ON THE CONNECTOR TERMINAL TO THE PACK, SHORTING OUT THE BATTERY PACK. COULD NOT FIND ANY MISSING SCREWS BEHIND PANEL. NOT SURE WHERE THIS CAME FROM.
